Jump to content
Acne.org
  • entries
    5
  • comments
    5
  • views
    2,443

About this blog

A spot-consistency account

Entries in this blog

 

Tag 33: I'm Maniacal

When I went to pick up my second month's worth of accutane two nights ago, I discovered that the prescription hadn't been sent properly. Instead of the 70 mg intended, only 30 mg had been written in. The pharmacy needed to send in for correction through godawful facsimile. It wasn't until the next day that I got my medication, and I was utterly displeased. It wasn't that I had to charge, for the second time, around 1k - in fact, this was great because I've only just started to build credit -, it was that I couldn't take it in the morning as I usually had. I was twelve whole hours off. As I furiously swallowed the two innocuous orange pills, I very suddenly realized just how hopeful and at the mercy of accutane I'd become. That I've seen my skin become more matte, my breakouts cycle faster, the vanguard red of my skin placate a bit, the thought of even the slightest misstep frightened me incredibly. I just don't want to jeopardize the prospect of my person being clear. I'll defend my accutane to the far end. On another note, I mentioned my skin was becoming very dry in an earlier post. Well for this round, let's interpose a few extremelys into it, because - holy hannah - my skin now drinks down the incredible moisture that is my gel-cream within an hour. It's simply shocking how dry my skin is. Much as this is disquieting, however, I'll gladly take it over strangely textured, inflamed acne any day. Things are going swimmingly, otherwise. Still doing everything I enjoy and want to. All the time, every time. *Excuse the writing, I'm famished and therefore pressed to turn this post over fast.

jonathanc

jonathanc

06/22/2012

Last Reply:
06/24/2012

 

Tag Einundzwanzig

21st day. Not much has happened since my last post. My skin breaks out rather infrequently and that's about it. My skin's quite dry, although this is nothing a bit of cream cannot fix. Still not feeling any sort of fatigue or joint irritation, nor any dizziness. The latter I'm particularly thankful for because at work I am on the computer for no fewer than four or so hours a day. Rather captivating this post, wasn't it? (Yes - my humor is this actually dry...) The only complaint I have, I suppose, is that I cannot stay out in the sun for very long. I've become a bit more sensitive, which is simply awful considering I'm in Santa Barbara for the summertime. To boot, I haven't a car, which means I've to walk everywhere. While normally I would appreciate this, if not think nothing of it, this has become something I loathe! In any case, I'm listening to Buddy Greco, just posted my first tweet, am now reading, and very much enjoying the summer - apart from the small aforementioned cavil. If I only had a reliable way of getting around... Hope your programmes are going well!

jonathanc

jonathanc

06/09/2012

 

Jour Cinq: Incredibly Quick Changes

Today was my fifth day on isotretinoin. I complained several days ago about having broken out madly, though since, these flareups have completely died down. Now, my skin is very dry, my lips are cracking rather a lot, and I'm breaking out almost not at all. The redness is also beginning to turn from this unruly guard's red to a more washed-out colour. Perhaps worth noting - when I step into the shower, my head becomes suddenly rather itchy. I have yet to find a solution for this.. perhaps a particular sort of conditioner? That I am not yet a week into the program affirms that I am reacting in a truly significant fashion to the treatment. Of course, whether this means I clear up with equal haste is yet to be seen. As per the concerns mentioned in my first post, these anxieties have summarily vanished. I have indeed buckled down in my exercise program and without the slightest feelings of fatigue or joint pains; I have dry skin, yes, but easily defeat this - at least for now - with my longstanding favorite moisturizer by Kiehl's; and as I mentioned above, am no longer looking worse than I when I had begun. It must be said that something peculiar has happened with my attitude, as well... I do not necessarily look better than before I had started, but my gait has certainly lightened. Perhaps the very notion of being without acne has me feeling more confident, is what I thought initially. I believe, however, having reacted so dramatically has made clear to me just how superficial acne really is. That it can be so thoughtlessly changed makes me smile. Acne really hasn't any bearing on who I am. For those whose acne is ever reluctant, the story is the same - acne, as a rule, is superficial regardless of how persistent it is. Make no mistake, however. I understand how difficult it is to be bright-eyed when ones person is disagreeable to even himself. PS. If the quickness of the treatment's effects makes you suspect of just how severe my acne is, take a quick look at my profile photograph. You can see the scaring on my face - even in the incredible darkness and distance! It is very severe.

jonathanc

jonathanc

05/26/2012

 

Day Two

It is unlikely I will write posts with such frequency in the future, but for now I am. Today is my second day on isotretinoin. Already, my face has blossomed into a brightly coloured patchwork of youth and joviality - of course, indirectly, as they are implied by the horrid state of my acne! Nothing has changed in my sentiment, diet, or circumstance since two days ago, so it must be the treatment. I hadn't gotten such bright spots of terror in eons, but today, honestly, all of the netherworld broke loose and in a bloody haste. The dosage I was given is higher because, as I mentioned earlier, I won't be able to run a full five or six month program. Perhaps this is the reason. It doesn't bother me a whole lot, having my face lit up. This is probably because the guys I'm working with are incredibly down to earth and super awesome. This may be so because I've partly internalized the perhaps too-unforgiving, but nevertheless comforting, notion that those who are worth knowing see beyond ones skin. In any case, I hope the ostensible immediacy of the treatment's effect is indication that the upswing will be as or comparably brusque. Of course, I'm not holding my breath. As an aside, I went to the gym today and worked out with a blind fury! Felt great and I shan't let anything, least of all accutane, affect me.

jonathanc

jonathanc

05/22/2012

 

Day One

Not five minutes ago I took my first couple of pills of isotretinoin (and forsooth, how innocuous are these, which hold the key to clear skin!). Needless to say, I'm excited. In fact, so excited that I had butterflies in my stomach for a moment. Silly, when this will be a many-month episode. Although I had no doubt about hopping on the accutane train, I did have these few anxieties.. As I work out rather a lot, and plan to really pick up and get into shape this summer, would I be one of those who had joint pain? perhaps slowed recovery times?
To what extent would I have dry skin? Having to wear copious amounts of sunscreen won't be pleasant, nor will avoiding sunlight - especially as I'll be in a most pleasant beach town in California for the summer.
Will only being on the program for three months be feckless? In the fall, I will be away and without the ability to regularly take blood tests, so have to stop.
How bad will it get before getting better?
I suppose we'll find out over the next months. Should be interesting, and I of course hope I respond well. I'll be fine-tuning my diet to make sure I optimize the effectiveness of the treatment, as well, but don't plan on compromising my active lifestyle. My body can take it - we're best pals and in sync!

jonathanc

jonathanc

05/20/2012

Last Reply:
05/22/2012

×